Jujube/miard-collaboration-notes

From Media Design: Networked & Lens-Based wiki
Jump to navigation Jump to search

Collaboration

With Beatriz from MIARD

Short film as part of her thesis

What is this project

see documents

Project mgmt: https://trello.com/b/v5P5DpPU/film-development

Why I am doing this

I want to try out a more formal yet still honest way of collaboration.

UPDATE

After about 10 hours of work (meeting, understanding the intention, etc.) I felt the dread of having to use the footage. Expressed this concern to Simon and got the feedback: don't do it if you believe the film is not in the rushes. I communicated this to Beatriz, but I said the approach we could take would not use the visuals. The interview that struck me the most could serve as the basis of this project. Beatriz agreed that the project should be in whatever form that could convey the feelings of those women.

We have changed the direction to create a mainly audio piece (with subtitles over a black screen).

UPDATE 2

The film for April 10 will be 3.5 minutes long. More work to come for the final film.

Showed captions without recorded footage to Cem and got some feedback about the story. (Heavy on sexual harassment, not so much on the real sense of insecurity from these experiences).

Experimented with fixed-frame footage of streets and one walking footage... Something is off, but I cannot pin it down yet.

translation workflow

- collectively find the bits that matter (harassment stories, physical pain, etc)

- Beatriz translates

- Jue captions (treats voices as sounds, preserves the emotions)

Time log (start --> first deadline)

19.03 - 2.5 hr
meetings, reading, writing up notes and proposing next actions
20.03 - 0.75 hr
meeting
23.03 - 4.5 hr
meeting, organising files, viewing part of the footage
25.03 - 0.5 hr
meeting (decision to not use the research visuals)
26.03 - 2 hr
edit interview
27.03 - 1 hr
meeting (MIARD tutorial)
01.04 - 0.25 hr
meeting, setting expectations for the next few deadlines
04.04 - 0.5 hr
meeting, editing
05.04 - 2 hr
editing
06.04 - 2 hr
editing
07.04 - 1 hr
editing
08.04 - 5hr
editing
09.04 - 7hr
editing, rendering (~3 versions, 15 min each)

Updates after the first presentation

Had a meeting two days after the first presentation. Clarified my role and the tasks that I wish not to be engaged with. We made it clear that I would make sure that the stories flow (and devised new interview questions together). When we met again we also discussed the best parts to translate. I have packaged up the premier project. Beatriz will be doing the rest of the captioning.

My last tasks would be fine tuning the beats + silences and advise (or edit, if necessarily) the background footage.

Meetings since have been sporadic. From mid Apr to early June:

1 hr writing-up + writing new questions
0.5 hr meeting about next steps, then catch up when new interviews are done
1 hr reading new interviews and writing final script
1 hr packaging premier project